Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 20, 2020, 2:52 PM EDT for Sumter County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2020, 2:52 PM EDT (18:52 UTC)
- Expired
- Aug 20, 2020, 3:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Sumter County, GA
The radar
The Robins AFB radar (KJGX), 117 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
148
WWUS82 KFFC 201852
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
252 PM EDT Thu Aug 20 2020
GAZ104-201930-
Sumter GA-
252 PM EDT Thu Aug 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUMTER COUNTY UNTIL
330 PM EDT...
At 252 PM EDT...a strong thunderstorm was over Plains, or 7 miles
southwest of Americus...moving north at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Americus, Plains, Friendship and Maddox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3202 8444 3204 8444 3204 8443 3217 8443
3217 8440 3216 8429 3208 8413 3196 8431
TIME...MOT...LOC 1852Z 200DEG 10KT 3203 8435
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 20, 2:28 PM EDT, 24 minutes earlier.
Area forecast discussion, Aug 20, 2:28 PM EDT, 24 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 228 PM EDT Thu Aug 20 2020 .UPDATE... 18Z Aviation update below. .PREV DISCUSSION... /Issued 747 AM EDT Thu Aug 20 2020/ UPDATE... 12Z Aviation update below. Baker PREV DISCUSSION... /Issued 415 AM EDT Thu Aug 20 2020/ SHORT TERM /Today through Friday/... Amplified upper trough axis remains west of the area placing the region under continued enhanced southwesterly flow and ample Gulf moisture advection. Forcing looks similar both today and tomorrow with continued PVA/upper impulses aiding expected widespread convective development. This combined with diurnally maximized marginal progged instability again will allow for some strong to isolated severe development with damaging winds, hail, frequent lightning and locally heavy rainfall as the main threats. Have categorical to likely pops across CWA both days accordingly. Temps slightly below normal today with highs mainly in the mid to upper 80s then a bit lower for Friday in the low to mid 80s for most locations. Baker LONG TERM /Friday Night through Wednesday/... The long term period picks up on Friday night with the deep upper-level trough still centered over the ArkLaMiss with Georgia on its eastern side. A 250 mb jet streak, DPVA, and moisture advection across Georgia will set the stage for numerous showers and thunderstorms on Saturday. PWATs ranging from 1.25" to 2"+ will be the story across north and central Georgia, so heavy rain and localized flash flooding will be concerns. As far as the WPC Excessive Rainfall Outlook, much of north Georgia is under a Marginal Risk for flash flooding from Friday morning through Saturday morning (Day 2). Far northwest Georgia and portions of central Georgia are under a Marginal Risk from Saturday morning through Sunday morning (Day 3). In addition to the heavy rainfall threat, the GFS and ECMWF are progging bulk shear of 30-40 knots across the CWA on Saturday, so a few storms could be strong to severe with hail, gusty to damaging winds, and frequent cloud- to- ground lightning. The trough will flatten and lift northward on Sunday as the Bermuda High expands westward across the Southeast. Moisture advection will continue around the periphery of the high, so the CWA will remain entrenched in a tropical airmass. The upper-level flow will become largely zonal on Monday and Tuesday, though models are progging moisture to remain abundant across the CWA. As a result, the coverage of showers and storms for Monday through Wednesday will depend largely on daily mesoscale boundaries (outflow boundaries and sea breeze fronts) as well as the ultimate tracks of Disturbance 1 and Tropical Depression 13. For now, I have chance to likely PoPs on Sunday, and chance PoPs for Monday through Wednesday. Martin && .AVIATION... 18Z Update... Scattered SHRA/TSRA again today with enough coverage to warrant TEMPO 19-23Z then prevailing -SHRA 23Z-06Z. IFR stratus likely to develop 10Z-13Z similar to this morning with another round of SHRA/TSRA later in the afternoon Friday. Sfc winds remain light E less than 6kts thru the forecast except gusty near TSRA. //ATL Confidence...18Z Update... Low-Medium confidence on IFR cig development Medium confidence on SHRA/TSRA timing High confidence on all other elements SNELSON && .PRELIMINARY POINT TEMPS/POPS... Athens 86 68 82 66 / 50 70 80 70 Atlanta 85 69 83 67 / 80 80 70 70 Blairsville 79 64 76 62 / 60 60 80 70 Cartersville 86 69 83 67 / 70 70 80 70 Columbus 89 70 84 68 / 80 80 70 60 Gainesville 82 67 80 66 / 60 70 80 70 Macon 89 69 85 67 / 70 70 70 60 Rome 86 69 83 67 / 70 70 70 70 Peachtree City 86 68 82 66 / 80 80 70 70 Vidalia 91 72 87 70 / 50 50 70 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....Lusk AVIATION...SNELSON
Hazardous weather outlook, Aug 20, 11:48 AM EDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1148 AM EDT Thu Aug 20 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1148 AM EDT Thu Aug 20 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Numerous to widespread thunderstorms are forecast this afternoon and evening across north and central Georgia, and some thunderstorms will persist overnight. A few storms could be strong to severe. The main threats will be strong to damaging winds, locally heavy rainfall, hail, and cloud-to-ground lightning. There is also an increased risk of flash flooding, mainly across north Georgia. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Numerous thunderstorms are expected Friday and Saturday across the forecast area. Scattered thunderstorms are forecast Sunday through Wednesday. A few storms could be strong to severe each day, with strong to damaging winds, locally heavy rainfall, hail, and cloud-to-ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 20, 2:13 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
213 PM EDT Thu Aug 20 2020
GAZ066-067-201845-
Troup GA-Meriwether GA-
213 PM EDT Thu Aug 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TROUP AND
SOUTHWESTERN MERIWETHER COUNTIES UNTIL 245 PM EDT...
At 212 PM EDT...a strong thunderstorm was near Stovall, or 10 miles
north of Hamilton...moving north at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
LaGrange, Greenville, Stovall, Mountville, Big Springs, Louise and
Odessadale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3311 8491 3305 8471 3287 8480 3287 8495
3300 8504
TIME...MOT...LOC 1812Z 170DEG 11KT 3292 8489
WIND...40MPHSpecial weather statement, Aug 20, 2:18 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
218 PM EDT Thu Aug 20 2020
GAZ083-084-201845-
Wilkinson GA-Twiggs GA-
218 PM EDT Thu Aug 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILKINSON AND TWIGGS
COUNTIES UNTIL 245 PM EDT...
At 218 PM EDT...a strong thunderstorm was over District Path, or over
Jeffersonville...moving north at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jeffersonville, Marion, District Path, Fitzpatrick, Myricks Mill and
Ripley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3261 8331 3260 8342 3275 8350 3280 8336
3276 8323
TIME...MOT...LOC 1818Z 178DEG 8KT 3265 8336
WIND...40MPHSpecial weather statement, Aug 20, 2:27 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
227 PM EDT Thu Aug 20 2020
GAZ097-201900-
Laurens GA-
227 PM EDT Thu Aug 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAURENS COUNTY UNTIL
300 PM EDT...
At 227 PM EDT...a strong thunderstorm was over Dudley, or 8 miles
west of Dublin. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dudley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3247 8304 3253 8314 3265 8308 3262 8295
TIME...MOT...LOC 1827Z 013DEG 2KT 3256 8305
WIND...40MPHSpecial weather statement, Aug 20, 2:44 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
244 PM EDT Thu Aug 20 2020
GAZ083-084-096-201915-
Wilkinson GA-Bleckley GA-Twiggs GA-
244 PM EDT Thu Aug 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILKINSON...NORTHERN
BLECKLEY AND SOUTHEASTERN TWIGGS COUNTIES UNTIL 315 PM EDT...
At 244 PM EDT...a strong thunderstorm was over Jeffersonville. This
storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Jeffersonville, Danville, Allentown and District Path.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3282 8333 3277 8317 3252 8325 3257 8344
TIME...MOT...LOC 1844Z 089DEG 2KT 3264 8334
WIND...40MPHSpecial weather statement, Aug 20, 2:50 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
250 PM EDT Thu Aug 20 2020
GAZ090-201915-
Chattahoochee GA-
250 PM EDT Thu Aug 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE COUNTY UNTIL 315 PM
EDT...
At 250 PM EDT...a strong thunderstorm was near Jamestown/south Fort
Benning, or near Cusseta...moving north at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Cusseta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3230 8488 3240 8491 3240 8489 3241 8488
3242 8484 3241 8483 3242 8481 3241 8480
3242 8479 3237 8469 3228 8480
TIME...MOT...LOC 1850Z 198DEG 9KT 3232 8483
WIND...40MPHSpecial weather statement, Aug 20, 2:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
252 PM EDT Thu Aug 20 2020
GAZ104-201930-
Sumter GA-
252 PM EDT Thu Aug 20 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUMTER COUNTY UNTIL
330 PM EDT...
At 252 PM EDT...a strong thunderstorm was over Plains, or 7 miles
southwest of Americus...moving north at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Americus, Plains, Friendship and Maddox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3202 8444 3204 8444 3204 8443 3217 8443
3217 8440 3216 8429 3208 8413 3196 8431
TIME...MOT...LOC 1852Z 200DEG 10KT 3203 8435
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 8:07 PM EDT | Flash Flood Warning | FFC | Coweta, Heard | 6 hr |
| Aug 19, 8:14 PM EDT | Special Weather Statement | FFC | Greene | 31 min |
| Aug 19, 8:23 PM EDT | Special Weather Statement | FFC | Taliaferro | 37 min |
| Aug 19, 8:53 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 5 hr |
| Aug 19, 8:54 PM EDT | Special Weather Statement | FFC | Putnam | 36 min |
| Aug 19, 9:30 PM EDT | Special Weather Statement | FFC | Putnam | 30 min |
| Aug 19, 9:53 PM EDT | Special Weather Statement | FFC | Bibb | 37 min |
| Aug 19, 11:16 PM EDT | Special Weather Statement | FFC | Wilkinson | 29 min |
| Aug 19, 11:52 PM EDT | Special Weather Statement | FFC | Baldwin, Hancock | 23 min |
| Aug 20, 12:16 PM EDT | Special Weather Statement | FFC | Banks | 29 min |
| Aug 20, 1:41 PM EDT | Special Weather Statement | FFC | Crawford | 34 min |
| Aug 20, 2:04 PM EDT | Special Weather Statement | FFC | Webster | 26 min |
| Aug 20, 2:13 PM EDT | Special Weather Statement | FFC | Troup | 32 min |
| Aug 20, 2:18 PM EDT | Special Weather Statement | FFC | Twiggs | 27 min |
| Aug 20, 2:27 PM EDT | Special Weather Statement | FFC | Laurens | 33 min |
| Aug 20, 2:44 PM EDT | Special Weather Statement | FFC | Twiggs | 31 min |
| Aug 20, 2:50 PM EDT | Special Weather Statement | FFC | Chattahoochee | 25 min |
| Aug 20, 2:55 PM EDT | Special Weather Statement | FFC | Laurens | 35 min |
| Aug 20, 3:03 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 27 min |
| Aug 20, 3:12 PM EDT | Special Weather Statement | FFC | Monroe | 33 min |
| Aug 20, 3:21 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 24 min |
| Aug 20, 3:28 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee, Talbot, Taylor | 32 min |
| Aug 20, 3:32 PM EDT | Special Weather Statement | FFC | Pulaski | 28 min |
| Aug 20, 3:44 PM EDT | Special Weather Statement | FFC | Monroe | 31 min |
| Aug 20, 3:46 PM EDT | Special Weather Statement | FFC | Laurens | 29 min |
| Aug 20, 3:58 PM EDT | Special Weather Statement | FFC | Talbot | 32 min |
| Aug 20, 4:03 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 27 min |
| Aug 20, 4:11 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 34 min |
| Aug 20, 4:22 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 23 min |
| Aug 20, 4:33 PM EDT | Special Weather Statement | FFC | Lamar | 27 min |
| Aug 20, 4:44 PM EDT | Special Weather Statement | FFC | Jasper, Morgan | 31 min |
| Aug 20, 4:52 PM EDT | Special Weather Statement | FFC | Macon, Peach | 23 min |
| Aug 20, 5:08 PM EDT | Special Weather Statement | FFC | Fayette | 37 min |
| Aug 20, 5:15 PM EDT | Special Weather Statement | FFC | Macon | 30 min |
| Aug 20, 5:25 PM EDT | Special Weather Statement | FFC | Paulding | 35 min |
| Aug 20, 5:31 PM EDT | Special Weather Statement | FFC | Montgomery | 29 min |
| Aug 20, 5:38 PM EDT | Flash Flood Warning | FFC | Dooly, Macon | 4 hr |
| Aug 20, 5:44 PM EDT | Special Weather Statement | FFC | Gordon | 31 min |
| Aug 20, 5:54 PM EDT | Special Weather Statement | FFC | Clarke | 36 min |
| Aug 20, 5:57 PM EDT | Special Weather Statement | FFC | Bartow | 33 min |
| Aug 20, 6:00 PM EDT | Special Weather Statement | FFC | Montgomery, Toombs | 30 min |
| Aug 20, 6:02 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Aug 20, 6:07 PM EDT | Special Weather Statement | FFC | Murray | 23 min |
| Aug 20, 6:09 PM EDT | Special Weather Statement | FFC | Putnam | 36 min |
| Aug 20, 6:27 PM EDT | Special Weather Statement | FFC | Douglas | 33 min |
| Aug 20, 6:31 PM EDT | Special Weather Statement | FFC | Gordon | 29 min |
| Aug 20, 6:33 PM EDT | Flash Flood Warning | FFC | Gordon, Murray | 6 hr |
| Aug 20, 6:34 PM EDT | Special Weather Statement | FFC | Barrow, Jackson | 26 min |
| Aug 20, 6:38 PM EDT | Special Weather Statement | FFC | Haralson | 37 min |
| Aug 20, 6:44 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen, Wheeler | 31 min |
| Aug 20, 6:52 PM EDT | Flash Flood Warning | FFC | Montgomery, Toombs | 5 hr |
| Aug 20, 6:58 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Jackson | 32 min |
| Aug 20, 7:00 PM EDT | Special Weather Statement | FFC | Paulding | 30 min |
| Aug 20, 7:04 PM EDT | Special Weather Statement | FFC | Gilmer | 26 min |
| Aug 20, 7:09 PM EDT | Flash Flood Warning | FFC | Gilmer | 6 hr |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.